Alert archive / California / Frost Advisories in 2012
Frost Advisory 1, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Mar 19, 2012, 3:25 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 20, 2012, 12:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2012, 3:25 AM PDT (10:25 UTC)
- In effect from
- Mar 20, 2012, 12:00 AM PDT
- Expired
- Mar 20, 2012, 9:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449 WWUS76 KSGX 191025 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 325 AM PDT MON MAR 19 2012 ...FROST ADVISORY FOR THE INLAND VALLEYS FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING... .AS SKIES CLEAR BEHIND A DEPARTING COLD LOW PRESSURE SYSTEM...LOW TEMPERATURES FOR TONIGHT ARE EXPECTED TO FALL TO NEAR FREEZING IN THE INLAND VALLEYS WITH AREAS OF FROST LATE TONIGHT THROUGH EARLY TUESDAY MORNING. CAZ061-062-191130- /O.CAN.KSGX.WI.Y.0022.000000T0000Z-120319T1700Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 325 AM PDT MON MAR 19 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. AREAS OF WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH DECREASING THIS MORNING. $$ CAZ056-191130- /O.CAN.KSGX.WI.Y.0022.000000T0000Z-120319T1600Z/ RIVERSIDE COUNTY MOUNTAINS- 325 AM PDT MON MAR 19 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH DECREASING THIS MORNING. $$ CAZ060-191130- /O.EXP.KSGX.WI.Y.0022.000000T0000Z-120319T1000Z/ APPLE AND LUCERNE VALLEYS- 325 AM PDT MON MAR 19 2012 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. AREAS OF SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH DECREASING THIS MORNING. $$ CAZ048-050-192100- /O.NEW.KSGX.FR.Y.0001.120320T0700Z-120320T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 325 AM PDT MON MAR 19 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT TUESDAY. * TEMPERATURE: FALLING TO NEAR FREEZING. * LOCATION: WIND SHELTERED AND LOWER LYING AREAS IN THE INLAND VALLEYS. * IMPACTS: A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MARTIN
4 follow-up statements
012 WWUS76 KSGX 192040 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PDT MON MAR 19 2012 ...FROST ADVISORY FOR THE INLAND VALLEYS FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING... .AS SKIES CLEAR BEHIND A DEPARTING COLD LOW PRESSURE SYSTEM...LOW TEMPERATURES FOR TONIGHT ARE EXPECTED TO FALL TO NEAR FREEZING IN THE INLAND VALLEYS...WITH AREAS OF FROST LATE TONIGHT THROUGH EARLY TUESDAY MORNING. CAZ048-050-200500- /O.CON.KSGX.FR.Y.0001.120320T0700Z-120320T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 140 PM PDT MON MAR 19 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT TUESDAY. * TEMPERATURE: FALLING TO 29 TO 32 DEGREES. * LOCATION: WIND SHELTERED AND LOWER LYING AREAS IN THE INLAND VALLEYS. * IMPACTS: A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HARRISON/PALMER
593 WWUS76 KSGX 200419 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 919 PM PDT MON MAR 19 2012 ...FROST ADVISORY FOR THE INLAND VALLEYS FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING... .AS SKIES CLEAR BEHIND A DEPARTING COLD LOW PRESSURE SYSTEM...LOW TEMPERATURES FOR TONIGHT ARE EXPECTED TO FALL TO NEAR FREEZING IN THE INLAND VALLEYS...WITH AREAS OF FROST LATE TONIGHT THROUGH EARLY TUESDAY MORNING. CAZ048-050-201230- /O.CON.KSGX.FR.Y.0001.120320T0700Z-120320T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 919 PM PDT MON MAR 19 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY. * TEMPERATURE: FALLING TO 29 TO 32 DEGREES. * LOCATION: WIND SHELTERED AND LOWER LYING AREAS IN THE INLAND VALLEYS. * IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MEASURES SHOULD BE TAKEN TO PROTECT FROST SENSITIVE PLANTS OVERNIGHT...OR THEY SHOULD BE BROUGHT IN DOORS IF POSSIBLE. && $$ JAD
245 WWUS76 KSGX 201042 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 342 AM PDT TUE MAR 20 2012 ...FROST ADVISORY FOR THE INLAND VALLEYS THROUGH EARLY THIS MORNING... .TEMPERATURES IN THE COLDEST INLAND VALLEYS...MAINLY NEAR THE FOOTHILLS AND IN LOW LYING AREAS...WILL FALL TO NEAR FREEZING EARLY THIS MORNING WITH AREAS OF FROST. CAZ048-050-201600- /O.CON.KSGX.FR.Y.0001.000000T0000Z-120320T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 342 AM PDT TUE MAR 20 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * TEMPERATURE: FALLING TO AROUND FREEZING. * LOCATION: NEAR THE FOOTHILLS AND IN LOWER LYING AREAS. * IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MEASURES SHOULD BE TAKEN TO PROTECT FROST SENSITIVE PLANTS...OR THEY SHOULD BE BROUGHT IN DOORS IF POSSIBLE. && $$ MARTIN
591 WWUS76 KSGX 201546 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 846 AM PDT TUE MAR 20 2012 CAZ048-050-201700- /O.EXP.KSGX.FR.Y.0001.000000T0000Z-120320T1600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 846 AM PDT TUE MAR 20 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. TEMPERATURES ARE RISING THIS MORNING...AND SO THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ HARRISON/PG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Mar 18, 9:50 PM PDT, 5 hours 35 minutes earlier.
Area forecast discussion, Mar 18, 9:50 PM PDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
950 PM PDT SUN MAR 18 2012
UPDATED TO ADD WIND ADVISORY TO THE RIVERSIDE COUNTY MOUNTAINS
.SYNOPSIS...
THE DEEP...COLD TROUGH OF LOW PRESSURE WILL BRING ANOTHER COLD NIGHT
TONIGHT. SNOW SHOWERS AND GUSTY WINDS WILL CONTINUE IN THE MOUNTAINS
WITH GREATEST COVERAGE IN SAN DIEGO COUNTY. DRIER CONDITIONS WILL
DEVELOP LATE MONDAY AND TUESDAY WHEN HIGH PRESSURE STARTS TO BUILD
OVER THE REGION. EXPECT A GRADUAL WARMING TREND THROUGH THE WORK
WEEK. HOWEVER...ANOTHER TROUGH WILL BRING COOLER LATER THIS WEEK AS
IT DEEPENS ALONG THE WEST COAST.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE COLD WINTER STORM THAT BROUGHT RAIN...STRONG WINDS...HAIL...AND
OVER A FOOT OF SNOW TO THE MOUNTAINS ABOVE 6000 FEET IS NOT QUITE
OVER YET. THE RADAR THIS EVENING SHOWED RAIN SHOWERS OVER SAN DIEGO
COUNTY WITH A FEW WITH EMBEDDED HEAVIER CELLS CAPABLE OF PRODUCING
SMALL HAIL. SNOW SHOWERS CONTINUED OVER ALL THE MOUNTAINS THIS
EVENING...WITH BURSTS OF MODERATE TO HEAVY SNOW IN THE HEAVIER
CELLS. THE GREATEST COVERAGE WAS OVER SAN DIEGO COUNTY.
THIS EVENING AND THE 00Z NKX SOUNDING WAS STILL UNSTABLE WITH A CAPE
OF 357 J/KG. THE FORECAST SOUNDINGS SHOW POSITIVE CAPE THROUGH
MONDAY AFTERNOON...ALTHOUGH IT WILL NOT BE AS UNSTABLE OR MOIST AS
YESTERDAY. HOWEVER...THE IR AND WV SATELLITE LOOPS SHOW ANOTHER WEAK
VORTICITY MAX RACING DOWN THE COAST THIS EVENING HEADING FOR SOCAL.
THE 00Z NAM12 HAS INITIALIZED THIS FEATURE FAIRLY WELL...TRACKING
THIS SHORTWAVE ACROSS SOCAL EARLY MONDAY MORNING. RADAR DETECTED
WEAK ECHOES ROUNDING PT CONCEPTION THIS EVENING...INTERACTING WITH A
FAIRLY DEEP LOW LEVEL MOIST LAYER TO 8000 FEET. THIS WILL KEEP
CHANCES FOR SHOWERS GOING THROUGH MONDAY MORNING...MAINLY IN SAN
DIEGO COUNTY. OROGRAPHIC SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS
AS 850 MB WINDS REMAIN VERY STRONG FROM 40-50KT THROUGH 12Z...BEFORE
DECREASING TO 20KT THROUGH 18Z. THE STRONG WINDS...SUBFREEZING
TEMPERATURES AND OCCASIONAL BURSTS OF MODERATE TO HEAVY SNOW SHOWERS
LOOK STRONG ENOUGH TO SUPPORT A WINTER WEATHER ADVISORY IN THE SAN
DIEGO COUNTY MTNS THROUGH 9 AM MONDAY. FARTHER NORTH IN THE SAN
BERNARDINO AND RIVERSIDE COUNTY MTNS THE MOISTURE FIELDS ARE LESS
FAVORABLE...AND AN ADVISORY DOES NOT LOOK LIKE IT WILL BE NEEDED.
BUT STRONG WEST WINDS WILL IMPACT THE TRANSVERSE RANGE IN THE
RIVERSIDE COUNTY MOUNTAINS WHERE A WIND ADVISORY HAS BEEN ISSUED.
ON MONDAY NIGHT AND TUESDAY...A DRIER AND WARMER AIRMASS WILL MOVE
INTO THE SOUTHWEST AS HIGH PRESSURE STARTS TO BUILD. THIS RIDGE OF
HIGH PRESSURE WILL BRING 5 TO 10 DEGREES OF WARMING TUESDAY...AND
EVEN GREATER WARMING WEDNESDAY.
NOT A LOT OF CONFIDENCE IN THE EXTENDED WITH THE HANDLING OF THE
NEXT PACIFIC TROUGH. IT WILL TURN GRADUALLY COOLER THU THROUGH
SUN...BUT THE RAIN CHANCES ARE THE MOST PRESSING CONCERN. THE GFS
TRACKS THE TROUGH CLOSEST TO THE COAST WITH QPF SUNDAY. THE ECMWF IS
FARTHER WEST AND KEEPS US DRY THROUGH THE WEEKEND...AND IS THE
PREFERRED SOLUTION THIS EVENING.
FORECAST WILL BE UPDATED SHORTLY TO ADD THE WINTER WEATHER ADVISORY
TO THE SAN DIEGO COUNTY MOUNTAINS THROUGH 9 AM MONDAY.
&&
.AVIATION...
190300Z...MULTIPLE CLD LAYERS 3000-7000 FT MSL WITH EMBEDDED -SHRA
AND SCT-BKN CLDS AOA 10000 FT MSL WILL CONTINUE OVER AND W OF THE
MTS THROUGH 19/0600 UTC. -SHRA WILL MAINLY BE FOCUSED OVER SAN DIEGO
COUNTY AND THE SAN BERNARDINO COUNTY MTS...DECREASING GRADUALLY
OVERNIGHT INTO MONDAY MORNING. SCT-BKN CLDS 3500-8500 FT MSL WILL
LINGER OVER AND W OF THE MTNS DURING THE DAY MONDAY WITH AN ISOL
-SHRA OR TWO POSSIBLE.
GUSTY WEST WINDS 15 TO 25 KT WITH GUSTS TO 40-50 KT WILL CONTINUE
OVER THE MTNS AND DESERTS...AGAIN PRIMARILY IN SAN DIEGO
COUNTY...THROUGH MID MONDAY MORNING...RESULTING IN MOD UDDFS OVER
AND E OF THE MTNS.
&&
.MARINE...
A HIGH AMPLITUDE TROUGH WILL CONTINUE TO BRING WEST TO NORTHWEST
WINDS 20-25 KT WITH GUSTS TO 35 KT OVER THE COASTAL WATERS THROUGH
EARLY MONDAY MORNING. LATEST OBSERVATIONS FROM THE SAN CLEMENTE BUOY
SHOW THE LARGE WEST-NORTHWEST SWELL PEAKING AT ABOUT 12 FEET WITH A
PERIOD OF 12-14 SECONDS...AND STEEP WIND WAVES OF 6 TO 8 FEET. SEA
HEIGHTS WILL GRADUALLY DECLINE OVERNIGHT AND THROUGH MONDAY. A GALE
WARNING REMAINS IN EFFECT FOR THE INNER AND OUTER COASTAL WATERS
THROUGH 3 AM PDT MONDAY.
THE LARGE SWELL WILL ALSO PRODUCE ELEVATED SURF ALONG THE BEACHES OF
SOUTHERN CALIFORNIA INTO MONDAY MORNING. SURF OF 6 TO 9 FEET WITH
HIGHER SETS IS POSSIBLE. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR
ORANGE COUNTY THROUGH MONDAY MORNING AND SAN DIEGO COUNTY THROUGH
MONDAY AFTERNOON.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 9 AM PDT MONDAY FOR THE SAN
DIEGO COUNTY MOUNTAINS.
WIND ADVISORY FOR THE RIVERSIDE COUNTY MOUNTAINS UNTIL 9 AM
MONDAY.
WIND ADVISORY UNTIL 10 AM PDT MONDAY FOR THE COACHELLA VALLEY...
SAN DIEGO COUNTY DESERTS.
WIND ADVISORY UNTIL 3 AM PDT MONDAY FOR THE APPLE AND LUCERNE
VALLEYS.
HIGH SURF ADVISORY UNTIL 2 AM PDT MONDAY FOR THE BEACHES IN THE
ORANGE COUNTY COASTAL AREAS.
HIGH SURF ADVISORY UNTIL 2 PM PDT MONDAY FOR THE SAN DIEGO
COUNTY COASTAL AREAS.
PZ...GALE WARNING UNTIL 3 AM PDT MONDAY FOR THE COASTAL WATERS FROM
SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM...
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...MOEDE
AVIATION/MARINE...TSHazardous weather outlook, Mar 18, 9:30 PM PDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT SUN MAR 18 2012 CAZ042-043-048-050-055>058-060>062-PZZ750-775-191300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 930 PM PDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT WINDY AND COLD WITH SCATTERED RAIN AND SNOW SHOWERS...MOST WIDESPREAD OVER THE SAN DIEGO COUNTY MOUNTAINS WHERE A WINTER WEATHER ADVISORY IS IN EFFECT. WINDY IN THE DESERTS WHERE WIND ADVISORIES ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW SHOWERS AND GUSTY WEST WINDS IN THE SAN DIEGO COUNTY MOUNTAINS MONDAY MORNING. GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
In the hours before
Local storm report, Mar 18, 10:42 PM PDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1042 PM PDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM NON-TSTM WND GST 5 SW DULZURA 32.60N 116.84W
03/18/2012 M58.00 MPH SAN DIEGO CA MESONET
OTAY MOUNTAIN - ELEVATION 3283 FT MSL.
0340 PM NON-TSTM WND GST 3 SSE JULIAN 33.04N 116.56W
03/18/2012 M60.00 MPH SAN DIEGO CA MESONET
HARRISON PARK - ELEVATION 4861 FT MSL. SUSTAINED 40 MPH
WINDS AT 2000 PDT. ANEMOMETER MADE BE PARITALLLY LOADED
WITH SNOW/ICE AS TEMPERATURE BELOW FREEZING ALL DAY.
0500 PM HIGH SUST WINDS 3 NNE LA JOLLA 32.89N 117.25W
03/18/2012 M40.00 MPH SAN DIEGO CA MESONET
TORREY PINES GLIDER PORT - ELEVATION 371 FT MSL.
0500 PM HIGH SUST WINDS 1 W BOULEVARD 32.66N 116.29W
03/18/2012 M42.00 MPH SAN DIEGO CA MESONET
BOULEVARD WEST - ELEVATION 3404 FT MSL.
&&
RBALFOLocal storm report, Mar 18, 11:37 PM PDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1137 PM PDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY SNOW 18 S PALM SPRINGS 33.57N 116.54W
03/18/2012 U0.0 INCH RIVERSIDE CA LAW ENFORCEMENT
HIGHWAY 74 CLOSED DUE TO HEAVY SNOW AND BLIZZARD
CONDITIONS BETWEEN PINYON PINES AND ANZA.
0900 PM HEAVY SNOW BIG BEAR CITY 34.27N 116.85W
03/18/2012 M27.0 INCH SAN BERNARDINO CA NEWSPAPER
SNOW SUMMITT AND BEAR MOUNTAIN SKI REORTS REPORTING 27
INCHES NEW SNOW.
0900 PM HEAVY SNOW WRIGHTWOOD 34.36N 117.63W
03/18/2012 M22.0 INCH SAN BERNARDINO CA NEWSPAPER
MOUNT BALDY AND MOUNTAIN HIGH SKI RESORT REPORTING 22
INCHES OF NEW SNOW PAST 24 HOURS.
0934 PM HEAVY SNOW JACUMBA 32.62N 116.19W
03/18/2012 M3.0 INCH SAN DIEGO CA NWS EMPLOYEE
ALONG INTERSTATE 8 BETWEEN INKOPAH AND ALPINE. SNOW AND
BLOWING SNOW, WINDS ESTIMATED 50 MPH.
0956 PM HEAVY SNOW 2 ENE CUYAMACA PEAK 32.96N 116.58W
03/18/2012 U0.0 INCH SAN DIEGO CA LAW ENFORCEMENT
HIGHWAY 79 NEAR PASO PICHACHO CAMPGROUND, ELEVATION 4875
FT MSL - HEAVY SNOW VERY LOW VISIBILITY
1038 PM HEAVY SNOW RUNNING SPRINGS 34.21N 117.11W
03/18/2012 U24.0 INCH SAN BERNARDINO CA PUBLIC
ELEVATION 6200 FT MSL. SNOWFALL RATES 1.5 INCHES PER
HOUR. REDUCED VISIBILITY IN SNOW/BLOWING SNOW. SNOW
DRIFTS FORMING. REPORTED BY SPOTTER SBD256.
&&
RBALFOLocal storm report, Mar 19, 12:43 AM PDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
1243 AM PDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY SNOW BIG BEAR CITY 34.27N 116.85W
03/18/2012 M27.0 INCH SAN BERNARDINO CA NEWSPAPER
SNOW SUMMITT AND BEAR MOUNTAIN SKI RESORTS REPORTING 27
INCHES NEW SNOW IN PAST 24 HOURS.
&&
RBALFOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:17 PM PDT | Winter Weather Advisory | SGX | Riverside, San Bernardino, San Diego | 16 hr |
| Mar 19, 3:03 AM PDT | Small Craft Advisory for Winds | SGX | 11 hr | |
| Mar 19, 3:03 AM PDT | Small Craft Advisory for Hazardous Seas | SGX | 8 hr |
Nearby
Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.